MAUDE Adverse Event Report: DATASCOPE CORP. - FAIRFIELD LINEAR 7.5 FR. 34CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - FAIRFIELD LINEAR 7.5 FR. 34CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0479-01U
Medical Device Problem Codes Difficult to Insert (1316); Inappropriate Waveform (2536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that within minutes of inserting the intra-aortic balloon (iab), the console generated an alarm and an arterial waveform could not be obtained.The customer also noted difficult during insertion.The iab was immediately replaced with a new one.There was no patient harm or adverse event reported.
 
Additional Manufacturer Narrative
Additional initial reporter: (b)(6).The product has been returned to the manufacturer, but is pending investigation.Once the investigation is completed a supplemental report with our findings will be submitted.Complaint record id # (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: the product was returned with the membrane completely unfolded and blood on the exterior.The sheath was not returned for evaluation.The technician attempted to insert a 0.025¿ laboratory guide wire through the inner lumen of the returned iab and found that the inner lumen occluded.The technician was unable to clear the occlusion, however evidence of dried blood was observed at the tip of the guide wire.A laboratory insertion test was unable to be performed due to the membrane being unfurled.An underwater leak test of the balloon, catheter, y-fitting and extracorporeal tubing was performed and no leaks were detected.A leak may impact the ability to maintain vacuum.The iab was placed on the cs300 pump and pumped for two hours which represents one complete autofill cycle.The iab pumped normally and no alarm sounded from the pump.The condition of the iab as received indicated an occlusion in the inner lumen.This can cause difficulty monitoring the waveform.We are unable to determine how this may have occurred.We are unable to confirm the reported difficulty during insertion because of the returned condition of the catheter and we are unable to mimic the clinical setting.We were unable to confirm the unknown alarm.The evaluation confirmed the reported difficulty to monitor arterial waveform.A lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.Reference complaint #(b)(4).

Brand Name
LINEAR 7.5 FR. 34CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer (Section G)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer Contact
brian schaeffer
15 law drive
fairfield, NJ 
MDR Report Key15314882
Report Number2248146-2022-00663
Device Sequence Number20155515
Product Code DSP
UDI-Device Identifier10607567109503
UDI-Public10607567109503
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K041281
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2024
Device Model Number0684-00-0479-01U
Device Catalogue Number0684-00-0474
Device Lot Number3000198520
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2022
Supplement Date Received by Manufacturer09/30/2022
Initial Report FDA Received Date08/29/2022
Supplement Report FDA Received Date10/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale
Patient Weight65 KG